Hail, Clark
- When
- July 25, 4:20 PM CST
- Where
- Clark County, 6.24 mi S of Minneola
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.340, -99.960
An isolated thunderstorm produced marginally severe hail in Clark county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated thunderstorm produced marginally severe hail in Clark county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 25, 2:17 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT FRI JUL 25 2008 .DISCUSSION... DAYS 1-2... SCATTERED STORMS CONTINUING EARLY THIS AFTERNOON ALONG AND SOUTHEAST OF ROUGHLY A HYS TO GCK LINE. THIS AREA OF CONVECTION IS ASSOCIATED WITH A WEAK UPPER LVL TROF WHICH WAS WORKING ITS WAY SOUTHEAST ACROSS SW KS TODAY. UNTIL THIS SYSTEM EXITS THE CWA LATER THIS EVENING WILL BE KEEPING THE MENTION OF PCPN IN THE FORECAST. AT THIS TIME THE BETTER CHANCE FOR PCPN LOOKS TO BE EAST OF DDC WHERE BETTER MOISTURE IS PRESENT AND THIS AREA IS AHEAD OF THE UPPER TROF. ONCE THESE STORMS END THE FOCUS FOR MORE TSRA WILL SHIFT TO OUR NORTHWEST AS AN UPPER LVL TROF MOVES INTO NE CO LATER THIS EVENING. AS THIS SYSTEM ENCOUNTERS SOME UPSLOPE FLOW AND MOISTURE POOLING NORTH OF OUR FRONT SCATTERED STORMS WILL BE POSSIBLE. AS THESE STORMS DEVELOP THEY WILL BEGIN TO TRACK SOUTHEAST. THE AREA MOST LIKELY TO SEE SOME PCPN FOR OUR CWA WILL BE IN OUR NORTHERN CWA WHERE A 925-85H THTA-E RIDGE AXIS IS PROGGED BETTER 85H WAA NORTH OF OUR FRONT WILL BE OVERNIGHT. ALL MODELS STILL AGREE THAT ANOTHER UPPER LVL S/W TROF WILL MOVE INTO NW KS BY LATE SATURDAY. DUE TO SOME FEED BACK ISSUES IT DIFFICULT TO PINPOINT EXACTLY WHERE AND WHEN THE BETTER CHANCES OF PCPN WILL BE. AT THIS TIME GIVEN THIS UNCERTAINTY IT LOOKS LIKE THE CURRENT FORECAST HAS A GOOD HANDLE ON PCPN CHANCES SAT EVENING SO WILL STAY CLOSE TO PREVIOUS FORECAST. AS FOR TEMPERATURES THE 85H TEMP AND MODEL SOUNDINGS FROM BOTH THE NAM AND GFS SUPPORT A HOT WEEKEND. MIX DOWN TEMPS YIELDING HIGHS SIMILAR TO THE PAST FEW DAYS. ONLY FLY IN THE OINTMENT WILL BE CLOUD COVER. AT THIS TIME THE GREATEST CHANCE FOR CLOUDS HOLDING DOWN TEMPERATURES WILL BE IN THE NORTH SO WILL LEAVE FORECAST AS IS HERE WITH MID 90S ON SATURDAY BUT DID RAISE TEMPS UP A FEW DEGREES ELSEWHERE OVER THE WEEKEND END PERIOD. DAYS 3-7... CHALLENGES IN THE EXTENDED PERIOD ARE MANY. A MINOR SHIFT IN THE POSITION IN THE MID LEVEL RIDGE WOULD RESULT IN A HUGE DIFFERENCE IN SENSIBLE WEATHER IN THE CENTRAL HIGH PLAINS. MOST NOTABLY IS WHERE WILL THE REMNANTS OF DOLLY END UP? THE LATEST CANADIAN AND ALSO THE LATEST ECMWF ARE THE MOST AGGRESSIVE IN KEEPING A DECENT CIRCULATION AS IT MOVES INTO WESTERN KANSAS BY THE FIRST OF THE WEEK (UP AND OVER THE RIDGE). EVEN WITHOUT DOLLY, THERE IS ANOTHER CIRCULATION IN THE MID LEVEL FLOW MOVING UP THE BACKSIDE OF THE RIDGE. AS OF MID AFTERNOON THIS FEATURE WAS OVER EXTREME SOUTHWEST ARIZONA. THIS FEATURE COULD ALSO IMPACT MY AREA DURING THE FIRST OF THE WEEK. I HAVE ABSOLUTELY NO CONFIDENCE IN THE EVENTUAL OUTCOME AS FAR AS TIMING. BUT IT WOULD SEEM LIKELY THAT LEAST PART OF MY CWA WILL HAVE INCREASED CHANCES OF TSRA EARLY NEXT WEEK. IN LIEU OF ADJUSTING POPS FOR AN UNKNOWN OCCURRENCE (TIMING AND LOCATION), I CHOSE TO BASICALLY LEAVE THE GRIDDED FORECAST AS IS. BUT AS WE GET CLOSER, THE FORECAST WILL NEED ADJUSTING. TEMPERATURES WILL REMAIN SEASONAL BUT DAILY READINGS WILL BE ALTERED BY CLOUD COVER. && .AVIATION... ISOLATED TO SCATTERED TSRA WILL BE IN THE VICINITY THROUGH EARLY EVENING ALTHOUGH THE MOST CONCENTRATED AREA OF ACTIVITY WILL BE FROM GREENSBURG SOUTHEAST TO NEAR MEDICINE LODGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 100 72 101 / 10 20 20 10 GCK 70 98 70 100 / 10 30 30 10 EHA 69 99 70 99 / 10 0 0 10 LBL 70 100 70 102 / 10 0 0 10 HYS 71 96 70 100 / 20 30 30 10 P28 74 102 75 105 / 30 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/07/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT FRI JUL 25 2008 KSZ030-031-043>046-061>066-074>079-084>087-262030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- 317 PM CDT FRI JUL 25 2008 /217 PM MDT FRI JUL 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY INTO THURSDAY. THESE STORMS WILL PROBABLY NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ080-081-088>090-262030- KIOWA-PRATT-CLARK-COMANCHE-BARBER- 317 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE SOME WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY INTO THURSDAY. THESE STORMS WILL PROBABLY NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 423 PM CDT FRI JUL 25 2008 KSZ078-088-252215- CLARK-FORD- 423 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND FORD COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLARK STATE LAKE...MOVING NORTH AT 17 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3759 9981 3754 9955 3730 9971 3736 9989 TIME...MOT...LOC 2123Z 200DEG 15KT 3739 9978 RITTERLING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 517 PM CDT FRI JUL 25 2008 KSZ088-252300- CLARK- 517 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK COUNTY... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF MINNEOLA...MOVING NORTHEAST AT 17 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN CLARK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3746 10001 3746 9966 3724 9995 3728 10008 TIME...MOT...LOC 2217Z 207DEG 15KT 3734 9997 RITTERLING
The Dodge City radar (KDDC), 47 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127949.